Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What impact does Flexeril or Pepto bismol have on HIDA scan ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
Question
Hi, will flexeril or Pepto Bismol affect a HIDA scan. I have been vomiting and diarrhea, with pain in my right ribs, between my shoulder blades, for two weeks, I am miserable. my Amylase was low in blood work
Posted Tue, 17 Apr 2012 in Liver and Gall Bladder
Follow-up: What impact does Flexeril or Pepto bismol have on HIDA scan ? 9 minutes later
Can the ultrasound and tests show normal and something still be wrong
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello.

Thanks for your query.

Flexeril and Pepto bismol that you are currently taking for the rib pain and for vomiting and diarrhea are not likely to hinder with the HIDA scan you have planned to undergo.Having Amylase levels on a bit lower side are better than to have raised amylase. So, stop worrying about that.

The pain in ribs and between the shoulder blades seems to be due to muscle fatigue due to wrong posture.You are already taking a muscle relaxant(Flexeril). Additionally you can have hot fomentation, apply a local muscle relaxant and analgesic ointment after hot fomentation. Avoid using a pillow and try physiotherapy after the pain subsides.

Hida scan can detect any minor strictures in the biliary tree which is not seen on an ultrasound. We can see gall bladder and major ducts only on USG in spite of the best efforts. Hida scan might reveal any minor strictures that might be causing all the vomiting and diarrhea you are suffering from.

Ultrasound tests give us the approximate image and in abdomen due to the presence of so many organs sometimes it is difficult to detect minor problems in spite of best efforts.

Hope I have answered your query. I will be available if you have any further queries.

Regards

Above answer was peer-reviewed by
 
Follow-up: What impact does Flexeril or Pepto bismol have on HIDA scan ? 3 hours later
with not being able to, and having the severe diareah, along with the painand dizziness, r these symptoms of gallbladder or something else?
 
 
Answered by Dr. Rakhi Tayal 1 hour later
In your case it seems that your symptoms are not related to Gall Bladder.

The symptoms you are having are very general and non specific. It is very difficult to conclude what is causing these symptoms. Usually biliary tree abnormalities are associated with mild liver dysfunction and jaundice.

Wishing you an early recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions